EMIS ELibM Electronic Journals Zeitschrift für Analysis und ihre Anwendungen
Vol. 18, No. 3, pp. 517-523 (1999)

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



On Uniqueness Conditions for Decreasing Solutions of Semilinear Elliptic Equations


Matematisk Institut, Universitetsparken 5, 2100 Copenhagen, Denmark

Abstract: For $f\in C([0,\infty)) \cap C^1((0, \infty))$ and $b > 0$, existence and uniqueness of radial solutions $u = u(r)$ of the problem $\triangle u + f(u_+) = 0$ in ${\Bbb R}^n \ (n > 2), \, u(0) = b$ and $u'(0) = 0$ are well known. The uniqueness for the above problem with boundary conditions $u(R) = 0$ and $u'(0) = 0$ is less known beside the cases where $\lim_{r\to \infty}u(r) = 0$. It is our goal to give some sufficient conditions for the uniqueness of the solutions of the problem $D_\alpha u + f(u_+) = 0 \ (r > 0), u(\rho) = 0$ and $u'(0) = 0$ based only on the evolution of the functions $f(t)$ and ${d \over dt}{f(t) \over t}$.

Keywords: semilinear elliptic equations, comparison results for nonlinear differential equations

Classification (MSC2000): 35J65, 34B15

Full text of the article:

Electronic fulltext finalized on: 7 Aug 2001. This page was last modified: 9 Nov 2001.

© 2001 Heldermann Verlag
© 2001 ELibM for the EMIS Electronic Edition